Alert archive / Iowa / Flash Flood Watches in 2013

Flash Flood Watch 9, NWS Des Moines, IA

June 23, 201333 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jun 23, 2013, 3:45 AM CDT for 33 counties in Iowa. It took effect at Jun 23, 2013, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 23, 2013, 3:45 AM CDT (08:45 UTC)
In effect from
Jun 23, 2013, 7:00 PM CDT
Expired
Jun 23, 2013, 3:40 PM CDT
In force
Issued by
NWS Des Moines, IA
Flood severity
None
All 33 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2525 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WGUS63 KDMX 230845
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT SUN JUN 23 2013

...HEAVY RAIN AND FLASH FLOODING POSSIBLE THIS AFTERNOON THROUGH TONIGHT...

.A COOL FRONT AND STORM SYSTEM OVER THE PLAINS WILL COMBINE TO
INCREASE THUNDERSTORM CHANCES THIS AFTERNOON AND TONIGHT ACROSS
CENTRAL IOWA. THERE MAY BE SEVERAL ROUNDS OF THUNDERSTORMS FROM
THIS AFTERNOON THROUGH TONIGHT. AMPLE MOISTURE IN THE ATMOSPHERE
AND THE POTENTIAL FOR REPEATED HEAVY RAIN OVER PORTIONS OF CENTRAL
IOWA MAY LEAD TO FLASH FLOODING LATER TODAY AND TONIGHT. 

IAZ004>007-015>017-023>028-033>039-044>050-057>062-231645-
/O.NEW.KDMX.FF.A.0009.130623T1800Z-130624T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL
345 AM CDT SUN JUN 23 2013

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL
  IOWA...NORTHEAST IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...
  DALLAS...GRUNDY...HAMILTON...HARDIN...JASPER...MARSHALL...
  POLK...POWESHIEK...STORY...TAMA AND WEBSTER. IN NORTH CENTRAL
  IOWA...BUTLER...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...
  KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA...
  BLACK HAWK AND BREMER. IN NORTHWEST IOWA...EMMET...PALO ALTO AND
  POCAHONTAS. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...
  CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC.

* FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
  RAINFALL AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH ISOLATED AMOUNTS
  OF 4 OR MORE INCHES OF RAIN BY MONDAY MORNING IN SOME LOCATIONS.
  AT THIS TIME THE NORTHERN TWO THIRDS OF CENTRAL IOWA ARE FAVORED
  FOR THE HEAVIER RAINFALL. THE AREA OF HEAVY RAIN AND POTENTIAL
  FOR FLASH FLOODING MAY BE EXPANDED SOUTH INTO SOUTHERN IOWA
  FOR LATER TODAY AND TONIGHT.

* THUNDERSTORMS ARE EXPECTED TO INCREASE BY EARLY AFTERNOON OVER
  NORTHERN IOWA AND STRENGTHEN AS THEY MOVE SOUTH THIS AFTERNOON
  AND TONIGHT WHEN THE POTENTIAL FOR FLASH FLOODING WILL BE THE
  GREATEST. RAINFALL RATES OF SEVERAL INCHES PER HOUR MAY CAUSE
  FLASH FLOODING OF CREEKS AND STREAMS ALONG WITH THE POTENTIAL
  FOR URBAN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

REV
2 follow-up statements
071 
WGUS63 KDMX 231531
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1031 AM CDT SUN JUN 23 2013

...HEAVY RAIN AND FLASH FLOODING POSSIBLE THIS AFTERNOON THROUGH
TONIGHT...

.A COOL FRONT AND STORM SYSTEM OVER THE PLAINS WILL COMBINE TO
INCREASE THUNDERSTORM CHANCES TONIGHT ACROSS CENTRAL IOWA. THERE MAY
BE SEVERAL ROUNDS OF THUNDERSTORMS OVERNIGHT. AMPLE MOISTURE IN
THE ATMOSPHERE AND THE POTENTIAL FOR REPEATED HEAVY RAIN OVER
PORTIONS OF CENTRAL IOWA MAY LEAD TO FLASH FLOODING TONIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-232345-
/O.EXT.KDMX.FF.A.0009.130624T0000Z-130624T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL
1031 AM CDT SUN JUN 23 2013

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST 
  IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...GRUNDY... 
  HAMILTON...HARDIN...JASPER...MARSHALL...POLK...POWESHIEK... 
  STORY...TAMA AND WEBSTER. IN NORTH CENTRAL IOWA...BUTLER... 
  CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH... 
  WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK 
  AND BREMER. IN NORTHWEST IOWA...EMMET...PALO ALTO AND 
  POCAHONTAS. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN... 
  CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. 

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING

* SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE TONIGHT. RAINFALL
  AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 OR
  MORE INCHES OF RAIN BY MONDAY MORNING IN SOME LOCATIONS. AT THIS
  TIME THE NORTHERN TWO THIRDS OF CENTRAL IOWA ARE FAVORED FOR THE
  HEAVIER RAINFALL. THE AREA OF HEAVY RAIN AND POTENTIAL FOR FLASH
  FLOODING MAY BE EXPANDED SOUTH INTO SOUTHERN IOWA FOR LATER TONIGHT.

* THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA TONIGHT AND
  STRENGTHEN AS THEY MOVE SOUTH. RAINFALL RATES OF SEVERAL INCHES
  PER HOUR MAY CAUSE FLASH FLOODING OF CREEKS AND STREAMS ALONG
  WITH THE POTENTIAL FOR URBAN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
824 
WGUS63 KDMX 232040
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT SUN JUN 23 2013

.THUNDERSTORM ACTIVITY THAT WENT THROUGH THE STATE THIS MORNING
HAS LEFT A BOUNDARY TO THE SOUTH OF IOWA. THE BOUNDARY IS LIKELY
TO REMAIN SOUTH OF THE STATE TONG HT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-232145-
/O.CAN.KDMX.FF.A.0009.130624T0000Z-130624T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL
340 PM CDT SUN JUN 23 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH
CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA AND WEST CENTRAL
IOWA HAS BEEN CANCELLED. THUNDERSTORMS THAT MOVE THROUGH EARLIER
TODAY HAVE PUSHED A FRONTAL BOUNDARY SOUTH OF THE STATE.
THUNDERSTORMS ARE LIKELY TO FORM ALONG THIS BOUNDARY AND SPREAD
NORTH TONIGHT...HOWEVER THE HEAVIEST RAINFALL IS LIKELY TO REMAIN
SOUTH OF IOWA TONIGHT.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 3:32 AM CDT, 13 minutes earlier.

Area forecast discussion, Jun 23, 3:32 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT SUN JUN 23 2013

.SHORT TERM.../TODAY /...
ISSUED AT 259 AM CDT SUN JUN 23 2013

.SHORT TERM /TODAY/...
CONCERNS FOR STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAIN ARE THE
FOCUS FOR THIS FORECAST PERIOD. THE MODELS CONTINUE TO ADVERTISE
SOME OF THE WESTERN CONVECTION TO REACH THE AREA THIS MORNING AND
THEN DIMINISH AS IT TRACKS TO THE EAST THROUGH MID MORNING. A WAVE
ALONG THE BOUNDARY OVER NORTHWEST IOWA WILL TRACK EAST THIS MORNING
WITH THE SOUTHERN WAVE BEGINS TO PUSH NORTHEAST THIS AFTERNOON AND
TONIGHT. THIS WILL ENHANCE MOISTURE TRANSPORT NORTHEAST THROUGH THE
AFTERNOON AND EVENING. TEMPERATURES THIS MORNING ARE ABOUT 5 TO 7
DEGREES WARMER THAN EXPECTED...SO HAVE RAISED THE HIGHS OVER THE
SOUTH TO NEAR TO ABOVE 90 AGAIN TODAY. WITH SUFFICIENT INSTABILITY
STORMS WILL BEGIN TO REFIRE NORTH NEAR THE NOON HOUR OR EARLY
AFTERNOON AND BEGIN TO BUILD SOUTH. THE MODELS SUGGEST WE WILL SEE
SOME BACK BUILDING ALONG THE BOUNDARY TODAY AND THIS EVENING WHICH
WILL INCREASE THE POTENTIAL FOR HEAVY RAINFALL. THERE IS SOME
UNCERTAINTY AS TO WHERE THE GREATEST POTENTIAL FOR FLASH FLOODING IS
...BUT THE NORTH TWO THIRDS LOOK TO BE THE MOST AT RISK FOR
NOW...THE SOUTHERN AREAS MAY NEED TO BE ADDED YET TODAY...BUT THEY
CAN TAKE A BIT MORE WATER THAN THE REST OF THE AREA. RAINFALL TOTALS
OF 2 TO 4 INCHES OR MORE MAY BE POSSIBLE GIVEN POTENTIAL FOR BACK
BUILDING ALONG THE FRONT...WARM CLOUD DEPTHS ABOVE 10KFT...AND PWATS
OF 1.5 TO 2 INCHES OVER THE AREA. THE LATEST EURO MODEL SUGGESTS
THAT THE BULK OF THE ACTIVITY WILL TAKE PLACE DURING THE EVENING AND
OVERNIGHT HOURS WHILE THE MESO MODELS ARE HINTING AT AN EARLIER
START THIS AFTERNOON. WILL LEAN TOWARD EARLIER START FOR NOW...GIVEN
THE INSTABILITY EXPECTED BY THIS AFTERNOON. WINDS WILL BE GUSTY
TODAY PRIOR TO THE ONSET OF STORMS. STORMS COULD BRING HIGH WIND AND
SOME HAIL...ALONG WITH RAINFALL THREAT TODAY AND THIS EVENING.

.LONG TERM.../TONIGHT THROUGH FRIDAY/...
ISSUED AT 259 AM CDT SUN JUN 23 2013

FORECAST CONCERNS REVOLVE AROUND THUNDERSTORMS THROUGH TUESDAY.
UPPER LEVEL LOW ACROSS SOUTHERN CANADA WILL BE RESPONSIBLE FOR
SENDING NUMEROUS SHORTWAVES ACROSS THE UPPER RIDGE WHICH WILL
FLATTEN IT. THUNDERSTORMS ARE EXPECTED TO BE ONGOING FROM THIS
AFTERNOON ACROSS THE FORECAST AREA THEN BECOME RENEWED AS A LOW
LEVEL JET DEVELOPS WITH STRONG MOISTURE TRANSPORT INTO AN AREA OF
WARM ADVECTION NEAR A SLOW MOVING SURFACE BOUNDARY. SOME STRONG
STORMS ARE POSSIBLE THIS EVENING THEN TRANSITION INTO A HEAVY RAIN
THREAT. THE FRONTAL BOUNDARY FINALLY PUSHES EAST THROUGH MOST OF
THE FORECAST AREA BY MONDAY EVENING BUT YET ANOTHER SHORTWAVE
MOVES ACROSS THE NORTHWEST LIKELY TO DEVELOP ADDITIONAL
THUNDERSTORMS. THE SEVERE THREAT FOR MONDAY NIGHT IS A LITTLE LESS
CLEAR BUT SOME HEAVY RAINFALL IS POSSIBLE.

ANOTHER SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS AND DIVES
SOUTHEAST ACROSS NORTHEAST IOWA. ANOTHER FRONTAL BOUNDARY WILL
ESTABLISH ITSELF ACROSS THE AREA TUESDAY FOR A CHANCE OF STORMS
ONCE AGAIN. FOR NOW I AM CARRYING CHANCE POPS ACROSS THE NORTH
MONDAY NIGHT AND NORTHEAST TUESDAY BUT THE FRONTAL BOUNDARY WILL
BE KEY TO THE AREAL EXTENT OF THE STORMS. THE LOCATION OF WHICH
WILL HOPEFULLY BECOME MORE CLEAR WITH TIME.

FOR THE REMAINDER OF THE EXTENDED A STRONG UPPER LEVEL RIDGE
BUILDS ACROSS THE ROCKIES PUTTING IOWA IN NORTHWEST FLOW ALOFT.
THIS WILL BRING SOME RELIEF FROM THE HEAT AND HUMIDITY
HOWEVER...TIMING OF ANY SHORTWAVES DROPPING DOWN ACROSS IOWA IN
THE NORTHWEST FLOW IS NEAR IMPOSSIBLE. FOR THIS REASON I DO NOT
HAVE POPS IN THE EXTENDED BUT THIS IS DUE TO A LACK OF CONFIDENCE
IN TIMING AND LOCATION AND NOT THINKING THAT SHORTWAVE WONT HAPPEN
ACROSS THE AREA DURING THIS TIME.

&&

.AVIATION...23/06Z
ISSUED AT 1219 AM CDT SUN JUN 23 2013

MAIN CONCERNS FOR THE PERIOD WILL BE CONVECTION. SEVERAL ROUNDS
ARE EXPECTED WITH ONE YET PRIOR TO 12Z ACROSS THE WEST AND
POSSIBLY THE NORTH TAF SITES FOR KFOD AND KMCW AND TO A LESSER
EXTENT KALO. BY 16-17Z THE REMNANTS OF THE OLD OUTFLOWS...AN
APPROACHING TROUGH WITH BETTER SFC CONVERGENCE AND SIGNIFICANT
AFTERNOON INSTABILITY SHOULD RESULT IN WIDESPREAD CONVECTION
DURING THE AFTERNOON HOURS FROM 18Z NORTH TO ABOUT 02 TO 03Z IN
THE SOUTH ON THE 24TH. THIS MAY IMPACT OPERATIONS...TIMING SEEMS
TO FAVOR THE AFTERNOON AND EVENING HOURS AT KALO...KDSM...AND
KOTM. WITH MORE SIGNIFICANT CAPE AVAILABLE...SOME CONCERNS OF HIGH
WIND EVENT AND HEAVY RAINFALL COMBINED. WILL MONITOR THROUGH 12Z
AND SUNDAY AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY
MORNING FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-
CARROLL-CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-
GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL-
PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...FAB
AVIATION...REV
Hazardous weather outlook, Jun 22, 11:15 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT SAT JUN 22 2013

IAZ037>039-047>050-057>062-070>075-081>086-092>097-240415-
HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1115 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT...AND THEN
DISSIPATE TOWARD OR AFTER SUNRISE. LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS. SOME STORMS MAY ALSO BE SEVERE...WITH
QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO
MONDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
IN ADDITION...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY. IT IS TOO EARLY TO DETERMINE THE
THREAT FOR SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MONDAY.

IAZ004>007-015>017-023>028-033>036-044>046-240415-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
1115 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT...AND
THEN DISSIPATE TOWARD OR AFTER SUNRISE. LOCALLY HEAVY RAINFALL
WILL OCCUR WITH THESE STORMS. SOME STORMS MAY ALSO BE
SEVERE...WITH QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY INTO
MONDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
IN ADDITION...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY. IT IS TOO EARLY TO DETERMINE THE
THREAT FOR SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MONDAY.

ZOGG

In the hours before

Local storm report, Jun 22, 10:16 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             THORNTON                42.94N 93.39W
06/22/2013  E0.88 INCH       CERRO GORDO        IA   PUBLIC

            SOCIAL MEDIA REPORT OF NICKEL SIZE HAIL IN THORNTON

&&
Local storm report, Jun 23, 12:11 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             MANLY                   43.29N 93.20W
06/22/2013  E1.00 INCH       WORTH              IA   PUBLIC

            PUBLIC REPORT RELAYED BY KIMT TV IN MASON CITY.

&&

FBOKSA
Special weather statement, Jun 23, 3:17 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT SUN JUN 23 2013

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-092-
231030-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...
ATLANTIC...GREENFIELD...CORNING...BEDFORD
317 AM CDT SUN JUN 23 2013

...THUNDERSTORMS WITH BRIEF HEAVY RAIN AND GUSTY WINDS...

A LINE OF THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND WINDS
GUSTING TO 30 TO 45 MPH WILL MOVE ACROSS THE AREA BETWEEN 330 AM
CDT AND 530 AM CDT THIS SUNDAY MORNING. RAINFALL AMOUNTS MAY REACH
ONE HALF OF AN INCH IN A SHORT PERIOD OF TIME AS THE STORMS PASS
YOUR AREA. EXPECT DANGEROUS LIGHTNING ALONG WITH THE STORMS EARLY
THIS MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TODAY. SOME OF THE
STORMS MAY BE STRONG WITH LOCALLY HEAVY RAINFALL OVER PORTIONS OF
CENTRAL AND NORTHERN IOWA.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:37 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 22, 7:47 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin43 min
Jun 22, 8:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas44 min
Jun 22, 11:37 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth38 min
Jun 23, 12:12 AM CDTSevere Thunderstorm WarningDMXWorth48 min
Jun 23, 4:18 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto57 min

Nearby

Flash Flood Watches in Iowa, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.